Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

SKINFINITY

  • entries
    24
  • comments
    19
  • views
    20,077

Day 4 --First Noticeable Side Effect!

monopoly

349 views

Hello,

So today was day 4 on Accutane and I finally have a noticeable side effect: DRY NOSE!

Normally my nose is always a little dry, it's not uncommon for it to be a little bloody at times, but now it's unbearably dry. It feels like there is a desert up my nose. It sucks because at the time that I noticed this it was too late to go to the drug store and pick up some saline spray for my nose. And I don't have any salt in my house, so I'm just sitting here drinking water by the gallons, but that's not doing anything for my nose and instead I'm just peeing nonstop lol.

I took my pills a little later than usual (about 20 minutes late) because my stupid alarm on my phone was not set. I didn't realize I have to enable it each time, but I'm glad that the novelty of this whole thing is what made me aware of me almost missing my time.

I returned those stupid overpriced lotions I got and noticed a new natural health foods store that opened up in my hood. So I went in and found Burt's Bees day and night creams (sadly the day cream didn't have any SPF) so I just bought the night cream. I didn't check then, but when I got home I realized the year printed on the box was 2009 and it says to be used in 12 months. Wtf! I got sold an expired face cream, that's as good as nothing! So tomorrow I must return, and depending on how that goes they will either get another chance or they'll lose my business. Hopefully the former, I like to be nice!

Because my boyfriend and I have experienced me on birth control we know that I can get moody, so tonight he gave me good advice on how to emotionally prepare myself for the BCP and Accutane that I'm taking. He made a good point, because I have a sign up on my wall by my door that says "Don't forget meds!" and so I should also take into consideration how those meds might alter my mood or perception. So I made additional notes and stuck them beside the door and above the mirror in my bathroom. I hope that prevents any psychotic moods birth control puts me in, and it feels like I am more in control of myself and my mind now that I have those notes posted. Of course, now anytime I have a visitor come over I will need to cover them so as to not look like a weirdo that has some obvious pill problem LOL. A part of me just doesn't care and wants to be daring and wants to leave them up there. If they ask, I can explain, since no one knows (besides my mom and boyfriend) that I'm on Accutane. It really might be out of my comfort zone because I've NEVER EVER told any of my friends how much my acne bothers me and how much I feel it hinders my life. I'm that self-conscious.

Nothing else is really new, I took new pictures today and organized and labelled pictures of my face in sequencing order, how exciting. Of course there are no differences yet, I think I will post one picture per week or something.

I know Accutane is a serious medication, but if anyone is doing research about it, I would have to say my advice would be not to do too much research. Reason being is because I am so paranoid about every little thing that I might see as change. For example, today after I brushed my hair I noticed white tiny particles in my hair (dandruff?) and also I had a headache after taking my pill, although I think I had one before I took it, so I'm not sure if it's directly related. And also, I'm feeling a little itchy right now all around my body. Because I read up on all the side effects now anything (that could be just normal and not correlated to Accutane use) is just making me think, omg, is this a side effect?! I need to take it easy, I just know for sure that I DEFINITELY have a dryer nose. The novelty of that really wore off FAST lol. I was so happy to notice a side effect because it means my medication is doing something, and then 5 seconds later I just was tired of my dry nose. I can't do anything about it which sucks. I know for a fact no lotion should go up my nose, although that would be a dream at this point, since vaseline like that can get into your lungs. I'm just going to face it!

I just wanted to mention that besides trying to fix my face I will also be getting braces soon (Tuesday!) although they will be Invisalign. This is a really exciting time for me because I feel like I'm just this work in progress this year. Everything that I wanted to fix about myself is finally going to change, and despite the rough path ahead of me, I am extremely optimistic about it and calmed by its temporality. If anything I am learning to have patience and to maintain positive thinking during not so great times. Although people might think anxiety about acne is superficial, there is actually a lot it can teach about who you are on the inside. So it's good to keep that in mind rather than the grief it causes you. You wouldn't put an anchor on a sinking ship right?

I think that's about it. I'm going home for the weekend and will have to pack my face cleanser, pills, and body lotion.

Good night!



0 Comments


Recommended Comments

There are no comments to display.

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Add a comment...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×